Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 268, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 1, 2021, 7:08 PM CDT for Covington County, Jefferson Davis County, Jones County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:08 PM CDT (00:08 UTC)
- Expired
- Sep 1, 2021, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Covington County, MS, Jefferson Davis County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WUUS54 KJAN 020008 SVRJAN MSC031-065-067-020115- /O.NEW.KJAN.SV.W.0268.210902T0008Z-210902T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jackson MS 708 PM CDT Wed Sep 1 2021 The National Weather Service in Jackson has issued a * Severe Thunderstorm Warning for... Covington County in southeastern Mississippi... Jones County in southeastern Mississippi... Southeastern Jefferson Davis County in south central Mississippi... * Until 815 PM CDT. * At 707 PM CDT, severe thunderstorms were located along a line extending from near Bay Springs to near Crandall, moving south at 65 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Severe thunderstorms will be near... Hebron around 730 PM CDT. Collins around 735 PM CDT. Melba around 750 PM CDT. Other locations impacted by these severe thunderstorms include Bassfield, Seminary and Soso. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3177 8975 3182 8894 3144 8895 3144 8976 TIME...MOT...LOC 0007Z 020DEG 57KT 3203 8936 3201 8848 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JNE
1 follow-up statement
922
WWUS54 KJAN 020053
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
753 PM CDT Wed Sep 1 2021
MSC031-065-067-020115-
/O.CON.KJAN.SV.W.0268.000000T0000Z-210902T0115Z/
Covington MS-Jones MS-Jefferson Davis MS-
753 PM CDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR COVINGTON...JONES AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES...
At 753 PM CDT, severe thunderstorms were located along a line
extending from near Lone Star to near Ovett, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Laurel, Ellisville, Collins, Mount Olive, Ovett, Mill Creek, Sanford,
Tuckers Crossing, Lone Star, Moselle, Melba, Soso, Seminary and
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3177 8975 3179 8942 3171 8894 3144 8895
3144 8976
TIME...MOT...LOC 0053Z 359DEG 25KT 3169 8972 3148 8897
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:33 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 1, 2:33 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021
.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.
With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/
Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 66 89 / 36 8 1 4
Meridian 69 87 64 87 / 37 3 1 2
Vicksburg 74 92 69 92 / 30 10 1 3
Hattiesburg 73 90 68 90 / 42 22 2 5
Natchez 72 91 70 91 / 27 31 3 5
Greenville 70 89 64 89 / 11 2 1 0
Greenwood 69 89 63 88 / 8 1 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Sep 1, 4:43 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 443 PM CDT Wed Sep 1 2021 ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight A few severe storms will move southward across the outlook area for the remainder of the afternoon into the early evening. Damaging wind gusts and hail to the size of quarters will be possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145- Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Sep 1, 6:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
09/01/2021 ATTALA MS BROADCAST MEDIA
A TOWER AT A RADIO STATION FELL ON THE
BUILDING. NO INJURIES REPORTED.
&&
DLLocal storm report, Sep 1, 6:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG CANTON 32.61N 90.04W
09/01/2021 MADISON MS LAW ENFORCEMENT
SEVERAL TREES DOWNED ACROSS MADISON CO.
&&
DLLocal storm report, Sep 1, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 1 NNW GLUCKSTADT 32.53N 90.11W
09/01/2021 MADISON MS BROADCAST MEDIA
A LARGE TREE FELL ACROSS STRIBLING ROAD EXT.
&&
AJLocal storm report, Sep 1, 6:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 5 SW FANNIN 32.37N 90.02W
09/01/2021 RANKIN MS TRAINED SPOTTER
TREE DOWNED ALONG GRANTS FERRY RD.
&&
DLLocal storm report, Sep 1, 6:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 3 ENE NEWTON 32.34N 89.11W
09/01/2021 NEWTON MS EMERGENCY MNGR
STRUCTURAL DAMAGE AND DOWNED TREES REPORTED
ALONG HIGHWAY 80 BETWEEN HICKORY AND NEWTON.
&&
AJLocal storm report, Sep 1, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 2 WSW PELAHATCHIE 32.31N 89.83W
09/01/2021 RANKIN MS PUBLIC
TREE DOWN ON HIGHWAY 80.
&&
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:18 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Sep 1, 7:29 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Sep 1, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Warren, Yazoo | 60 min |
| Sep 1, 8:12 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 33 min |
| Sep 1, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 57 min |
| Sep 1, 9:22 PM CDT | Special Weather Statement | JAN | Warren | 38 min |
| Sep 1, 9:38 PM CDT | Special Weather Statement | JAN | Adams, Franklin, Jefferson | 37 min |
| Sep 1, 10:26 PM CDT | Special Weather Statement | JAN | Adams, Franklin, Jefferson, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.